Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 88, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 1, 2016, 5:22 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 1, 2016, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 154 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WGUS54 KMEG 012222
FFWMEG
ARC075-121-020030-
/O.NEW.KMEG.FF.W.0088.160601T2222Z-160602T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 730 PM CDT
* AT 522 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACK ROCK...IMBODEN...RAVENDEN...ANNIEVILLE...ATTICA...
SMITHVILLE...SHARUM...BIRDELL AND INGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3620 9135 3626 9121 3641 9099 3615 9103
3601 9135
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:54 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 2:54 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Memphis TN 254 PM CDT WED JUN 1 2016 .DISCUSSION... Skies are partly cloudy across the forecast area this afternoon with temperatures in the 80s. Scattered thunderstorms have begun to develop across portions of West Tennessee and in sections of Arkansas just west of the forecast area. A weak frontal boundary extends from northern Illinois through central Missouri and into west Texas. This front will continue to move southeast tonight. Additional thunderstorms will develop this evening ahead of the front with some of this activity moving into the forecast area. Thunderstorm activity will gradually diminish especially after midnight. Temperatures will remain warm with lows Thursday morning in the mid 60s to lower 70s. By Thursday...the front will move into the forecast area. This will produce a better chance of thunderstorms during the day. Temperatures will remain fairly warm with highs in the 80s. By Thursday night the front stalls out over north Mississippi and weakens. This will mean there should be fewer thunderstorms during the evening hours. On Friday...an upper level low meanders across Texas which will increase the chance for thunderstorm development for Friday and Friday night especially over western sections of the forecast area. On Saturday a new cold will be approaching the region. This will lead to more thunderstorms developing ahead of the front and moving across the forecast area for both Saturday and Saturday night. By Sunday...the cold front will be moving out of the forecast area bringing a end to the threat of thunderstorms from north to south. High pressure will start to build into the region by Sunday night. This will bring an end to the threat of thunderstorms. Dry weather should continue from Sunday night through next Wednesday. Temperatures are expected to remain near normal during this period as well. ARS && .AVIATION... 18Z TAF Set Diurnal showers and thunderstorms are beginning to pop across the CWA. TSRAS could reduce VSBYS. Will add reduced VSBYS to previous forecasts TEMPO groups. Otherwise...VFR conditions are expected. Convection should die off by 2-3Z. New development may begin to develop around 15Z near KJBR. Light and variable winds will occur over the next 24 hours. KRM && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 9:21 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 921 AM CDT WED JUN 1 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021630- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 921 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AND TONIGHT AS A WEAK COLD FRONT DROPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 5:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT WED JUN 1 2016
ARZ008-017-018-012230-
RANDOLPH AR-GREENE AR-LAWRENCE AR-
500 PM CDT WED JUN 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 459 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND
WINDS TO 55 MPH WAS LOCATED OVER ANNIEVILLE...OR NEAR BLACK
ROCK...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL OCCURR WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN RANDOLPH...WESTERN GREENE AND LAWRENCE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3619 9135 3633 9098 3613 9078 3589 9135
3589 9136
TIME...MOT...LOC 2159Z 244DEG 22KT 3612 9121Local storm report, Jun 1, 5:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD E HUMBOLDT 35.82N 88.91W
06/01/2016 GIBSON TN BROADCAST MEDIA
ESQUIRE PEEK ROAD PARTIALLY WASHED OUT FROM HEAVY
RAINS...APPROX 2-3 INCHES FELL IN LESS THAN AN HOUR.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:26 PM CDT | Flash Flood Warning | MEG | Lee, St. Francis | 3 hr |
| Jun 1, 5:00 PM CDT | Special Weather Statement | MEG | Lawrence | 30 min |
| Jun 1, 6:03 PM CDT | Flash Flood Warning | MEG | Mississippi | 117 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.